Nebraska, 2011Heat in Nebraska, June 30, 2011
June 30, 2011 · NWS OAX · 15 events in 15 counties and zones
Temperatures that reached 95 to 100 degrees over southeast Nebraska combined with dew point temperatures in the lower to mid 70s and produced heat index values that climbed into the 105 to 110 degree range during the afternoon and early evening of June 30th.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Temperatures that reached 95 to 100 degrees over southeast Nebraska combined with dew point temperatures in the lower to mid 70s and produced heat index values that climbed into the 105 to 110 degree range during the afternoon and early evening of June 30th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 30, 2:23 AM CST, 11 hours 37 minutes earlier.
Area forecast discussion, Jun 30, 2:23 AM CST, 11 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
323 AM CDT THU JUN 30 2011
.DISCUSSION...TODAY THROUGH SATURDAY NIGHT.
WATER VAPOR IMAGERY THIS MORNING SHOWING WELL AMPLIFIED UPPER LEVEL
RIDGE OVER THE PLAINS EXTENDING INTO SRN CANADA WITH PLUME OF
TROPICAL MOISTURE ADVECTING NWD THRU THE ROCKIES. MEANWHILE UPSTREAM
TROF WAS SITUATED OVER THE WRN CONUS WITH CLOSED SEGMENT IN THE
GREAT BASIN. AT THE SFC NARROW WEDGE OF INCREASED LLVL MOISTURE WAS
RUNNING ALL ALONG THE MO RIVER VALLEY. HEAT AND HUMIDITY TODAY
WILL RESULT IN QUITE MUGGY CONDITIONS TODAY ACROSS THE REGION.
EXPECT HEAT INDICES WILL HOVER AROUND 105 OVER THE MAJORITY OF THE
CWA...AND A HEAT ADV IS IN PLACE THRU THIS AFTN FOR THIS. LATER
TONIGHT...GREAT BASIN SHORTWAVE TROF LIFTS THRU THE ROCKIES AND
KICKED THE UPPER LEVEL RIDGE EAST WHILE BRINGING A COLD FRONT INTO
THE CNTRL PLAINS. THE MODELS INDICATE THE BNDRY WILL STALL OUT AND
REMAIN IN THE VICINITY OF THE CWA AT LEAST THRU SATURDAY DUE TO
ZONAL FLOW DEVELOPING ALOFT. APPEARS THAT CAPPING...PER 700MB
TEMPS/MLCINH...WILL BE SIGNIFICANT DURING FROPA...SO WILL HOLD POPS
TO SLGT CAT. NOTE...SRN SECTIONS OF THE CWA MAY SEE HIGH HEAT
INDICES FRIDAY AFTN AHEAD OF APPROACHING BNDRY. WILL LEAVE TO LATER
SHIFTS TO DETERMINE IN HEADLINE WILL BE NEEDED.
DEE
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
06Z TAFS
VFR CONDITIONS ARE EXPECTED THROUGH FRIDAY MORNING. SOUTH WINDS
GUSTING TO 25KTS WILL PREVAIL DURING THE DAY BEFORE DIMINISHING TO
NEAR 12KTS THIS EVENING. A COLD FRONT WILL APPROACH NORTHEAST
NEBRASKA BY 12Z FRIDAY...BUT ANY CLOUDS OR PRECIPITATION WILL REMAIN
WELL NORTHWEST OF THE KOFK AREA.
DERGAN
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-
088>093.
IA...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
IAZ043-055-056-069-079-080-090-091.
&&Hazardous weather outlook, Jun 30, 10:36 AM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1136 AM CDT THU JUN 30 2011
IAZ043-055-069-079-090-NEZ011-012-015-034-045-052-053-067-068-091-
093-010645-
MONONA-HARRISON-POTTAWATTAMIE-MILLS-FREMONT-KNOX-CEDAR-THURSTON-
BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-NEMAHA-RICHARDSON-
1136 AM CDT THU JUN 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER PORTIONS OF
NORTHEAST NEBRASKA TONIGHT.
WIDESPREAD FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER.
THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES
OF 105 TO 110 DEGREES ACROSS THE AREA THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORM CHANCES CONTINUE FRIDAY AFTERNOON THROUGH SATURDAY
NIGHT...AS WELL AS ON TUESDAY AND WEDNESDAY.
MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
THROUGH THE SUMMER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
IAZ056-080-091-NEZ016>018-030>033-042>044-050-051-065-066-078-
088>090-092-010645-
SHELBY-MONTGOMERY-PAGE-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-
1136 AM CDT THU JUN 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST
NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER PORTIONS OF
NORTHEAST NEBRASKA TONIGHT.
THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES
OF 105 TO 110 DEGREES ACROSS THE AREA THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORM CHANCES CONTINUE FRIDAY AFTERNOON THROUGH SATURDAY
NIGHT...AS WELL AS ON TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
FOBERT
Heat, Jefferson
- When
- June 30, 2:00 PM CST to 7:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.176, -97.143 (the zone’s center; the record gives no point)
Temperatures that reached a little over 100 combined with dew point temperatures that climbed to around 70 produced heat index values around 105 degrees during the |afternoon and early evening of June 30th.
Heat, Gage
- When
- June 30, 2:00 PM CST to 7:00 PM CST
- Where
- Gage forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.262, -96.689 (the zone’s center; the record gives no point)
Temperatures that reached a little over 100 combined with dew point temperatures that climbed to around 70 produced heat index values around 105 degrees during the |afternoon and early evening of June 30th.
Heat, Saline
- When
- June 30, 2:00 PM CST to 7:00 PM CST
- Where
- Saline forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.524, -97.141 (the zone’s center; the record gives no point)
Temperatures that reached around 100 combined with dew point temperatures that climbed to the lower 70s and produced heat index values around 105 to 108 degrees during the afternoon and early evening of June 30th.
Heat, Lancaster
- When
- June 30, 2:00 PM CST to 7:00 PM CST
- Where
- Lancaster forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.784, -96.688 (the zone’s center; the record gives no point)
Temperatures that reached around 100 combined with dew point temperatures that climbed to the lower 70s and produced heat index values around 105 to 108 degrees during the afternoon and early evening of June 30th.
Heat, Pawnee
- When
- June 30, 2:00 PM CST to 7:00 PM CST
- Where
- Pawnee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.132, -96.237 (the zone’s center; the record gives no point)
Temperatures that reached around 100 combined with dew point temperatures that climbed to the lower 70s and produced heat index values around 105 to 108 degrees during the afternoon and early evening of June 30th.
Heat, Johnson
- When
- June 30, 2:00 PM CST to 7:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.393, -96.265 (the zone’s center; the record gives no point)
Temperatures that reached around 100 combined with dew point temperatures that climbed to the lower 70s and produced heat index values around 105 to 108 degrees during the afternoon and early evening of June 30th.
Heat, Richardson
- When
- June 30, 2:00 PM CST to 7:00 PM CST
- Where
- Richardson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.125, -95.717 (the zone’s center; the record gives no point)
Temperatures that reached the mid to upper 90s combined with dew point temperatures that climbed into the lower to mid 70s and produced heat index values around 105 to 110 degrees during the afternoon and early evening of June 30th.
Heat, Nemaha
- When
- June 30, 2:00 PM CST to 7:00 PM CST
- Where
- Nemaha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.388, -95.850 (the zone’s center; the record gives no point)
Temperatures that reached the mid to upper 90s combined with dew point temperatures that climbed into the lower to mid 70s and produced heat index values around 105 to 110 degrees during the afternoon and early evening of June 30th.
Heat, Otoe
- When
- June 30, 2:00 PM CST to 7:00 PM CST
- Where
- Otoe forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.649, -96.135 (the zone’s center; the record gives no point)
Temperatures that reached the mid to upper 90s combined with dew point temperatures that climbed into the lower to mid 70s and produced heat index values around 105 to 110 degrees during the afternoon and early evening of June 30th.
Heat, Cass
- When
- June 30, 2:00 PM CST to 7:00 PM CST
- Where
- Cass forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.910, -96.141 (the zone’s center; the record gives no point)
Temperatures that reached the mid to upper 90s combined with dew point temperatures that climbed into the lower to mid 70s and produced heat index values around 105 to 110 degrees during the afternoon and early evening of June 30th.
Heat, Sarpy
- When
- June 30, 2:00 PM CST to 7:00 PM CST
- Where
- Sarpy forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.113, -96.112 (the zone’s center; the record gives no point)
Temperatures that reached the mid to upper 90s combined with dew point temperatures that climbed into the lower to mid 70s and produced heat index values around 105 to 110 degrees during the afternoon and early evening of June 30th.
Heat, Washington
- When
- June 30, 2:00 PM CST to 7:00 PM CST
- Where
- Washington forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.531, -96.222 (the zone’s center; the record gives no point)
Temperatures that reached the mid to upper 90s combined with dew point temperatures that climbed into the lower to mid 70s and produced heat index values around 105 to 110 degrees during the afternoon and early evening of June 30th.
Heat, Douglas
- When
- June 30, 2:00 PM CST to 7:00 PM CST
- Where
- Douglas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.295, -96.154 (the zone’s center; the record gives no point)
Temperatures that reached the mid to upper 90s combined with dew point temperatures that climbed into the lower to mid 70s and produced heat index values around 105 to 110 degrees during the afternoon and early evening of June 30th.
Heat, Burt
- When
- June 30, 2:00 PM CST to 7:00 PM CST
- Where
- Burt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.852, -96.329 (the zone’s center; the record gives no point)
Temperatures that reached the mid to upper 90s combined with dew point temperatures that climbed into the lower to mid 70s and produced heat index values around 105 to 110 degrees during the afternoon and early evening of June 30th.
Heat, Seward
- When
- June 30, 2:00 PM CST to 7:00 PM CST
- Where
- Seward forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.872, -97.139 (the zone’s center; the record gives no point)
Temperatures that reached around 100 combined with dew point temperatures that climbed to the lower 70s and produced heat index values around 105 to 108 degrees during the afternoon and early evening of June 30th.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Wisconsin, June 30, 20111 death · 3 injured · $240,000 · 71 kt wind · 3 events
- Hail and Damaging Winds in Illinois, June 30, 2011$18 million · 2.75 in hail · 20 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 30, 20111 death · 3 events
- Debris Flow in Colorado, June 30, 20111 death · 1 event
- Tornado and Heavy Rain in Texas, June 30, 20111 injured · $500,000 · EF1 · 2 events
- Hail and Damaging Winds in Colorado, June 30, 20112 injured · $400,000 · 1.25 in hail · 18 events
- Hail and Damaging Winds in Texas, June 30, 2011$425,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Nebraska, June 30, 2011$105,000 · 1.5 in hail · 22 events
- Damaging Winds in South Dakota, June 30, 2011$104,000 · 61 kt wind · 12 events
- Hail and Damaging Winds in Florida, June 30, 2011$39,000 · 56 kt wind · 19 events
- Damaging Winds and Lightning Strike in Georgia, June 30, 2011$60,000 · 52 kt wind · 3 events
- Marine Thunderstorm Winds and Waterspout in Lake Michigan, June 30, 2011$50,000 · 82 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305975, 305976, 305979, 305980, 305981, 305982, 305984, 305985, 305986, 305987, 305988, 305989, 305990, 305991, 305992.